Utah, 2006Hail and Damaging Winds in Utah, June 9, 2006
June 9, 2006 · NWS SLC · 3 events in 3 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 9, 4:00 PM MST, 0 minutes earlier.
Area forecast discussion, Jun 9, 4:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT FRI JUN 9 2006
.SYNOPSIS...A MOIST SOUTHWESTERLY FLOW WILL BE OVER THE AREA THROUGH
THIS EVENING. A COLD FRONT WILL SWEEP ACROSS NORTHERN PORTIONS OF
THE AREA TONIGHT. AN UPPER RIDGE WILL BUILD BACK OVER THE REGION
DURING THE WEEKEND.
&&
.DISCUSSION...A COUPLE OF DISTURBANCES ARE IMPACTING THE SLC CWA
THIS AFTERNOON. ONE OF THESE DISTURBANCES IS LOCATED OVER EAST
CENTRAL UTAH WHERE A MOIST AIRMASS REMAINS. THUNDERSTORMS THERE
ARE RECEIVING GOOD UPPER SUPPORT FROM A JET STREAK MOVING ACROSS
CENTRAL UTAH. THE OTHER DISTURBANCE IS PRODUCING A LINE OF
THUNDERSTORMS CURRENTLY MOVING ACROSS NORTHWEST UTAH. THESE
THUNDERSTORMS LOOK TO HAVE DEVELOPED NEAR AN AREA OF LOW/MID LEVEL
CONVERGENCE AND UPPER DIVERGENCE ASSOCIATED WITH THE EXIT REGION OF
A JET STREAK ROUNDING THE BASE OF A TROUGH OVER THE PACIFIC
NORTHWEST STATES. BECAUSE OF THE GOOD UPPER SUPPORT AND MODERATE
SHEAR ASSOCIATED WITH BOTH OF THESE DISTURBANCES...STRONG
THUNDERSTORMS HAVE DEVELOPED WITH RADAR REFLECTIVITIES IN EXCESS OF
55 DBZ AND HAVE PROMPTED SEVERAL SEVERE THUNDERSTORM WARNINGS. SO
FAR...HAVE HAD SOME REPORTS OF HAIL NEAR PRICE AS WELL AS STRONG
WINDS AT THE WENDOVER AWOS. SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT OVER NORTHWEST UTAH UNTIL 9 PM.
THE THUNDERSTORMS OVER EASTERN UTAH SHOULD MOVE EAST OF THE AREA IN
THE NEXT FEW HOURS AND WILL BE REPLACED BY DRIER AIR AND SUBSIDENCE
WHICH IS SPREADING INTO THE AREA FROM SOUTHWEST UTAH. THE
THUNDERSTORMS OVER NORTHWEST UTAH WILL PERSIST THROUGH THE EARLY
EVENING HOURS...BUT THEY ARE MOVING INTO AN AREA OF RAIN-COOLED AIR
AND ARE EXPECTED TO WEAKEN AS A RESULT. MEANWHILE...ANOTHER LINE OF
THUNDERSTORMS OVER SOUTHERN IDAHO IS PROPAGATING SOUTHWARD. THIS IS
ASSOCIATED WITH A COLD FRONT WHICH WILL MOVE INTO NORTHWEST UTAH
LATER THIS EVENING. THE FRONT WILL STALL AFTER MOVING THROUGH THE
NORTHWESTERN THIRD OF UTAH BEFORE WEAKENING TOMORROW. EXPECT PRECIP
TO CONTINUE DURING THE OVERNIGHT HOURS OVER PARTS OF NORTHERN UTAH
ASSOCIATED WITH THE COLD FRONT. WITH PERIODS OF HEAVY RAIN
CONTINUING THROUGH THE EVENING...HAVE OPTED TO CONTINUE THE FLASH
FLOOD WATCH.
THE JET LIFTS NORTH BY TOMORROW AFTERNOON WITH DRIER AIR MOVING
IN...SO EXPECT A QUIETER PATTERN TOMORROW AFTERNOON. ONLY ISSUE IS
FIRE WEATHER CONCERNS WITH GUSTY WINDS LOW HUMIDITY OVER EXTREME
SOUTHERN UTAH. A DRIER SOUTHWEST FLOW WILL DEVELOP OVER THE AREA BY
SUNDAY. THE NEXT TROUGH WILL SPIN OFF THE WEST COAST BEFORE MOVING
ACROSS THE AREA MID/LATE WEEK. LATEST EC HAS COME IN LINE WITH THE
GFS AND UK WITH THIS SOLUTION WHEREAS THE PREVIOUS RUN KEPT A
STRONG RIDGE OVER THE AREA DURING THIS TIME. THERE WERE SOME LOW
POPS IN THE EXTENDED GRID AND HAVE NOT MADE A LOT OF CHANGES THAT
FAR OUT.
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL
TOOELE COUNTY IS EXPECTED TO REACH SLC BETWEEN 530 AND 545 PM. SOME
OF THESE STORMS ARE CAPABLE OF HEAVY RAIN REDUCING THE VISIBILITY TO
UNDER 3 MILES ALONG WITH PEA SIZE HAIL. FARTHER WEST A MORE
WIDESPREAD AREA OF THUNDERSTORMS WILL MOVE EAST AND REACH THE SLC
TERMINAL ABOUT 630 PM. WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST
WITH GUSTS TO 30 MPH FOR ABOUT 20 MIN THEN DECREASE TO 10-20 MPH FOR
THE REMAINDER OF THE EVENING. INITIALLY HEAVY RAIN WILL OCCUR WITH
THIS BOUNDARY BUT BECOME SHOWERY FOR A COUPLE OF HOURS BEHIND THE
FRONT.
&&
.FIRE WEATHER...DRIER AIR IS SPREADING ACROSS SOUTHWEST UTAH AND WIND
GUSTS 30-40 MPH CONTINUE. WARM AIR MASS IN PLACE WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS AHEAD OF THE APPROACHING PACIFIC
TROUGH. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THE WARNING
AREA ESPECIALLY NORTHERN ZONE 434 WHICH COULD HAVE WETTING RAIN.
SUFFICIENT MOISTURE AND WEAK INSTABILITY REMAINS IN THESE AREAS
BEFORE THE STRONGER DRYING ARRIVES EARLY THIS EVENING. WE ADDED
A WARNING FOR THE FAR SOUTH ON SATURDAY...HUMIDITY NEAR 10 PERCENT
AND WIND GUSTS 30-35 MPH EXPECTED.
FOR THE NORTH...COLD FRONT THAT ARRIVES MID EVENING OVER THE GSL
WILL DROP INTO WEST CENTRAL UTAH AND DRAG A LINE OF WET
THUNDERSTORMS INTO THAT REGION. LOW LEVEL COLD FRONT WILL STALL OVER
NORTH CENTRAL UTAH NEAR DUGWAY EARLY SATURDAY. EXPECT WETTING RAINS
AND LOCALLY HEAVY RAIN IN NORTHERN WITH MIDDAY WAVE AND WITH THE
COLD FRONT THIS EVENING AND OVERNIGHT. EASTERN UTAH SHOULD FILL IN
WITH SCATTERED THUNDERSTORMS THIS AFTERNOON.
&&
.HYDRO...PERIODS OF HEAVY RAIN WILL CONTINUE OVER PORTIONS OF
NORTHERN UTAH THROUGH THIS EVENING. THE ADDITIONAL RAIN TODAY MAY
LEAD TO FLOODING IN AREAS SATURATED BY LAST EVENINGS AND THIS
MORNINGS RAINFALL. IN ADDITION...RIVERS ARE QUITE HIGH DUE TO
ONGOING SNOWMELT. STEEP TERRAIN ALONG THE WASATCH FRONT...AREAS OF
RECENT MUD/DEBRIS FLOWS AND AREAS BURNED BY WILDFIRES IN THE LAST
FEW YEARS ARE OF PARTICULAR CONCERN FOR TODAY. A FLASH FLOOD WATCH
REMAINS IN EFFECT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SEVERE THUNDERSTORM WATCH 455 UNTIL 9 PM TONIGHT FOR
UTC003-023-027-045.
RED FLAG WARNING UNTIL 9 PM TONIGHT FOR UTZ434-435-437
AND 439>441. RED FLAG WARNING FROM NOON UNTIL 9 PM
TOMORROW FOR UTZ435-437-439>441.
FLASH FLOOD WATCH UNTIL 9 PM TONIGHT FOR
UTZ002-UTZ003-UTZ004-UTZ006-UTZ007-UTZ008.
WY...NONE.
&&
PUBLIC/HYDRO...CHENG
AVIATION...STRUTHWOLF
FIRE WX...TARDYHazardous weather outlook, Jun 9, 2:00 PM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
300 PM MDT FRI JUN 9 2006
UTZ001>021-WYZ021-101300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
300 PM MDT FRI JUN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.
.DAY ONE...TODAY
A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN...HAIL AND STRONG
WINDS ARE POSSIBLE OVER NORTHERN AND CENTRAL UTAH. FOR SOUTHERN
UTAH...THE AIRMASS WILL DRY TODAY WITH BREEZY SOUTHWEST WINDS. THIS
WILL LEAD TO SEVERE FIRE WEATHER CONDITIONS. SEE APPROPRIATE WATCHES
AND WARNINGS IN EFFECT THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A DRY SOUTHWEST FLOW WILL BE OVER THE OUTLOOK AREA FOR THE WEEKEND
AND NEXT WEEK. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH
LITTLE OR NO RAINFALL. SEVERE FIRE WEATHER CONDITIONS WILL BE
POSSIBLE AGAIN ON SATURDAY OVER SOUTHERN UTAH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Local storm report, Jun 9, 3:04 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/09/2006 M76.00 MPH TOOELE UT AWOS
&&
DBLocal storm report, Jun 9, 3:04 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/09/2006 M76.00 MPH TOOELE UT AWOS
&&
DBLocal storm report, Jun 9, 3:04 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
404 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/09/2006 M76.00 MPH TOOELE UT AWOS
&&
DBLocal storm report, Jun 9, 3:53 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 PM MDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL WELLINGTON 39.54N 110.74W
06/09/2006 M0.88 INCH CARBON UT PUBLIC
STREET FLOODING ALSO REPORTED
0347 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/09/2006 M76.00 MPH TOOELE UT AWOS
&&
ATARDYThunderstorm Wind, Tooele
- When
- June 9, 4:00 PM MST
- Where
- Tooele County, 64 mi E of (Env)wendover Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.717, -112.817
Semi blown over near mile marker 64 on I-80
Hail, Utah
- When
- June 9, 4:00 PM MST
- Where
- Utah County, Spanish Fork
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.117, -111.650
Thunderstorm Wind, Box Elder
- When
- June 9, 4:15 PM MST
- Where
- Box Elder County, 9 mi N of Lakeside
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.350, -112.883
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Minnesota, June 9 to 10, 2006$500,000 · 2 events
- Damaging Wind in Virginia, June 9, 2006$20,000 · 50 kt wind · 1 event
- Hail in Nebraska, June 9, 2006$15,000 · 1.5 in hail · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 9, 20063 events
- Hail and Damaging Wind in Wyoming, June 9, 2006$10,000 · 1.25 in hail · 3 events
- High Wind in Alaska, June 9, 200682 kt wind · 2 events
- Hail in Utah, June 9, 20061 in hail · 2 events
- Hail in South Dakota, June 9, 20061 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, June 9, 20061 event
- Hail in Pennsylvania, June 9, 20060.88 in hail · 1 event
- Hail in Pennsylvania, June 9, 20060.75 in hail · 1 event
- Hail in Pennsylvania, June 9, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513621, 5513622, 5513623.